Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 21, 2017, 6:44 PM CDT for Webb County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2017, 6:44 PM CDT (23:44 UTC)
- Expired
- May 21, 2017, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:13 PM CDT | FLASH FLOOD | 1 Ese Laredo Intl Airpo, TX | SPOTTER REPORTS MANY ROADS IMPASSABLE ACROSS LAREDO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3780 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.7
The text
As transmitted.
003
WGUS54 KCRP 212344
FFWCRP
TXC479-220145-
/O.NEW.KCRP.FF.W.0006.170521T2344Z-170522T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
644 PM CDT SUN MAY 21 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
South central Webb County in south central Texas...
* Until 845 PM CDT
* At 640 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain west of Laredo. These showers and thunderstorms will
produce another heavy round of rain over Laredo. Up to two inches
of rain have already fallen and has caused flash flooding in
Laredo. Additional flash flooding will be possible.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2727 9949 2730 9949 2731 9954 2741 9949
2749 9948 2750 9953 2757 9951 2761 9955
2760 9959 2764 9960 2763 9964 2766 9967
2767 9972 2773 9978 2780 9977 2777 9932
2727 9930 2727 9933 2732 9937 2726 9945
$$
TB1 follow-up statement
565
WGUS74 KCRP 220106
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
806 PM CDT SUN MAY 21 2017
TXC479-220145-
/O.CON.KCRP.FF.W.0006.000000T0000Z-170522T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
806 PM CDT SUN MAY 21 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTH CENTRAL WEBB COUNTY...
At 803 PM CDT, light to moderate rainfall continues in and near
Laredo. Up to three to four inches of rain have already fallen today
across Webb County. Flash flooding may continue across parts of Webb
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2727 9949 2730 9949 2731 9954 2741 9949
2749 9948 2750 9953 2757 9951 2761 9955
2760 9959 2764 9960 2763 9964 2766 9967
2767 9972 2773 9978 2780 9977 2777 9932
2727 9930 2727 9933 2732 9937 2726 9945
$$
TBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 4:07 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 21, 4:07 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 407 PM CDT Sun May 21 2017 .SHORT TERM (Tonight through Monday Night)... Severe convection possible this evening mainly over the WRN CWA owing to high CAPE values/vertical shear. The ECMWF/NAM/GFS deterministic runs predict that the frontal boundary will remain quasi-stationary over the CWA/MSA through Monday. Select NAM deterministic soundings predict PWAT values 2SD above normal Monday. The deterministic runs predict weak disturbances to move across the CWA/MSA during the period. However, the GFS predicts the upper jet streak to shift north Monday with RFQ region/subsidence over the CWA. Nevertheless, the combination of copious moisture, surface forcing, and instability should contribute to additional scattered/numerous convection over the CWA/MSA Tonight/Monday. Expected thermodynamic conditions/quasi- stationary boundary favorable for heavy rainfall/efficient rainfall production Monday, especially over the ERN CWA. Yet will not issue FFA at this time given high FFG values. Will defer to mid shift to consider FFA based in part on total amount/coverage of rainfall that occurs during the next 6-12 hours. Monday Night...expect convection to be confined to the ERN CWA/MSA given predicted east shift in region of surface convergence associated with the dissipating boundary/developing surface trough. && .LONG TERM (Tuesday through Sunday)... Moisture begins to back off on Tuesday, as the main mid level low continues to lift farther northeast early in the morning with the embedded short wave overhead moving farther east. But sufficient moisture and instability remains with a weak cap to allow for scattered showers and thunderstorms to continue through Tuesday, with greatest chances across the Victoria Crossroads, Northern Coastal Bend, and the Gulf waters. A second short wave helps bring a front down late Tuesday night into Wednesday. As this front moves down, moisture once again pools along the boundary so have trended higher POPs farther south and west toward the southern Brush Country with drying beginning to develop across the north. Models continue to show much drier conditions developing by Wednesday and lingering through much of the week. There is not much in the way of cooler temperatures, other than daytime highs briefly reaching in the mid 80s for Wednesday, and overnight lows dropping into the mid to upper 60s Tuesday and Wednesday nights. Moisture slowly returns late in the week. Long term models currently vary on amount of moisture return so for now, will maintain at least 10 POPs for Saturday/Sunday as this remains far out in time. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 75 84 72 87 67 / 50 70 40 30 20 Victoria 72 82 68 85 62 / 60 80 50 40 20 Laredo 72 86 71 91 68 / 70 40 20 30 40 Alice 73 85 70 90 66 / 60 70 30 30 20 Rockport 76 81 73 84 69 / 50 70 50 40 20 Cotulla 70 84 68 89 64 / 80 50 20 30 30 Kingsville 75 86 71 90 67 / 60 70 30 30 30 Navy Corpus 77 81 74 85 71 / 50 70 40 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && WC/87...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, May 21, 5:09 AM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 509 AM CDT Sun May 21 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 509 AM CDT Sun May 21 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today and tonight across South Texas. There is a slight risk of severe thunderstorms across the Rio Grande Plains and a marginal risk across the remainder of South Texas. Damaging wind and large hail will be the primary threat with tornadoes a lower threat. Heavy rainfall with localized minor flooding will be possible today and tonight, mainly across interior portions of South Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected Monday through Tuesday night. Although a few strong storms are possible on Monday, producing hail and gusty winds, the main concern will be locally heavy rainfall and possible flooding. The main concern for flooding will be over the Victoria Crossroads region and coastal counties, with flooding more isolated farther west. Non severe thunderstorms are possible on Tuesday and Tuesday evening. Small Craft Advisory conditions are possible over the Gulf of Mexico late Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight and possibly again Monday. TE/GW
In the hours before
Local storm report, May 21, 5:32 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST 6 ESE LAREDO 27.51N 99.39W
05/21/2017 E70 MPH WEBB TX STORM CHASER
70 MPH WIND GUST REPORTED BY SPOTTERNETWORK.ORG. EVENT
OCCURRED AT 2201 UTC 5/21/2017
&&
EVENT NUMBER CRP1700091
87Local storm report, May 21, 5:40 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 9 ESE LAREDO 27.50N 99.35W
05/21/2017 M2.50 INCH WEBB TX STORM CHASER
HAIL 2.50 INCHES IN DIAMETER REPORTED BY
SPOTTERNETWORK.ORG. EVENT OCCURRED AT 2201 UTC
5/21/2017.
&&
EVENT NUMBER CRP1700092
87Local storm report, May 21, 5:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 4 SE LAREDO 27.50N 99.44W
05/21/2017 E70 MPH WEBB TX STORM CHASER
70 MPH WIND GUST REPORTED BY SPOTTERNETWORK.ORG. EVENT
OCCURRED AT 2205 UTC 5/21/2017.
&&
EVENT NUMBER CRP1700093
87Local storm report, May 21, 6:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 WNW AGUILARES 27.48N 99.16W
05/21/2017 M2.75 INCH WEBB TX STORM CHASER
SPOTTERNETWORK.ORG REPORTED TENNIS TO BASEBALL SIZED
HAIL AT 2235 UTC 5/21/2017
&&
EVENT NUMBER CRP1700094
87Local storm report, May 21, 6:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL LAREDO 27.55N 99.48W
05/21/2017 M1.00 INCH WEBB TX AMATEUR RADIO
HAM OPERATOR REPORTED 1 INCH DIAMETER HAIL AT THE
LAREDO INTERNATIONAL AIRPORT AT 2207 UTC 5/21/2017
&&
EVENT NUMBER CRP1700095
87Special weather statement, May 21, 6:41 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
641 PM CDT SUN MAY 21 2017
TXZ239-220030-
Webb-
641 PM CDT SUN MAY 21 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
At 640 PM CDT, a strong thunderstorm was located near Columbia
Bridge, or 24 miles northwest of Laredo, moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Laredo, Rio Bravo, Laredo International Airport, Botines, Unitec
Industrial Park, Ranchos Penitas West, Columbia Bridge, United South
High School, Texas A&M International University, St Augustine High
School South Laredo, Doctors Hospital Of Laredo, Laredo Community
College, Laredo Country Club and Orvil.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2749 9948 2750 9953 2757 9951 2761 9954
2760 9958 2761 9958 2764 9960 2764 9963
2763 9964 2764 9967 2766 9967 2766 9971
2772 9976 2774 9980 2777 9981 2776 9984
2779 9985 2778 9939 2736 9937 2735 9951
TIME...MOT...LOC 2340Z 278DEG 21KT 2770 9984
TJCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:00 PM CDT | Special Weather Statement | CRP | Webb | 45 min |
| May 20, 7:28 PM CDT | Special Weather Statement | CRP | Brooks | 32 min |
| May 21, 8:38 AM CDT | Special Weather Statement | CRP | San Patricio | 37 min |
| May 21, 2:19 PM CDT | Special Weather Statement | CRP | Dimmit | 26 min |
| May 21, 3:04 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| May 21, 3:26 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| May 21, 3:58 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
| May 21, 4:18 PM CDT | Special Weather Statement | CRP | Live Oak | 27 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 50 min |
| May 21, 4:38 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 112 min |
| May 21, 4:51 PM CDT | Special Weather Statement | CRP | Live Oak | 24 min |
| May 21, 4:52 PM CDT | Areal Flood Advisory | CRP | Webb | 113 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 39 min |
| May 21, 5:40 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 50 min |
| May 21, 6:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 33 min |
| May 21, 6:29 PM CDT | Areal Flood Advisory | CRP | Webb | 61 min |
| May 21, 6:41 PM CDT | Special Weather Statement | CRP | Webb | 49 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.